MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis # (b)(4) equipment used: vis (m-78210).As found condition: the hyperform balloon catheter was returned for analysis within a shipping box and a plastic bio-pouch.Damage location details: the hyperform balloon catheter hub was found to be in good condition.No bends or kinks were found with the hyperform balloon catheter body.Upon microscopic inspection, a longitudinal tear/rupture in the balloon from the distal to the proximal marker band was observed.Testing/analysis: the hyperform balloon catheter was flushed, water was found leaking from the balloon.Conclusion: based on the device analysis and reported information, the customer¿s ¿rupture¿ report was confirmed.Balloon linear tear may result from rupture (inflation beyond rated volume), high inflation speed, or if the balloon is inflated after incurring mechanical damage.However, the cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the patient was undergoing treatment for a ruptured aneurysm of the left anterior communicating artery, 3.8-2.6mm.Vessel tortuosity was moderate.The device was prepared as indicated in the ifu.The cause of the balloon burst was not determined.The physician did not test the balloon prior to use.Balloon leak occurred in the middle section.The physician did not shape the guidewire tip.The balloon was inflated and deflated 2 times.The injection rate was steady.A cartridge syringe was used during inflation/deflation.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Medtronic received a report that the surgeon used a balloon to assist in embolizing a ruptured aneurysm.The surgeon tested the balloon in vitro and found that it burst before reaching the pressure value.The surgeon then replaced the balloon and continued the surgery.No patient symptoms or complications were associated with this event.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key20211947
Report Number2029214-2024-01577
Device Sequence Number7800953
Product Code MJN
UDI-Device Identifier00763000294267
UDI-Public00763000294267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/16/2026
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberB572822
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2024
Supplement Date Received by Manufacturer09/14/2024
10/30/2024
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date10/02/2024
11/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight83 KG